Alert archive / Nebraska / Wind Advisories in 2017

Wind Advisory 6, NWS Omaha, NE

December 12, 201724 counties in Nebraska; 8 counties in Iowa

NWS Omaha, NE issued this wind advisory at Dec 12, 2017, 3:05 PM CST for 24 counties in Nebraska; 8 counties in Iowa. It took effect at Dec 13, 2017, 6:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2017, 3:05 PM CST (21:05 UTC)
In effect from
Dec 13, 2017, 6:00 AM CST
Expired
Dec 13, 2017, 4:26 PM CST
In force
10 hr
Issued by
NWS Omaha, NE
All 32 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Johnson County, NE, Knox County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Sarpy County, NE, Saunders County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.1 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2017-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2017-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1180 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

917 
WWUS73 KOAX 122105
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
305 PM CST Tue Dec 12 2017

...Another Windy Day on Wednesday...

IAZ043-055-056-NEZ011-012-015>018-031>034-130515-
/O.NEW.KOAX.WI.Y.0006.171213T1500Z-171213T2200Z/
Monona-Harrison-Shelby-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-
Madison-Stanton-Cuming-Burt-
Including the cities of Onawa, Mapleton, Missouri Valley, 
Woodbine, Logan, Dunlap, Harlan, Creighton, Bloomfield, Crofton, 
Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, 
Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, 
Pierce, Plainview, Osmond, Wayne, Norfolk, Stanton, West Point, 
Wisner, Tekamah, Oakland, Lyons, and Decatur
305 PM CST Tue Dec 12 2017

...WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM CST WEDNESDAY...

The National Weather Service in Omaha/Valley has issued a Wind
Advisory, which is in effect from 9 AM to 4 PM CST Wednesday. 

* TIMING...Winds substantially increase by late morning, and
  diminish by late afternoon. 

* WINDS...Northwest winds increasing to 25 to 35 mph, gusting 45
  to 55 mph at times. 
 
* IMPACTS...High profile vehicles will have difficulty traveling.
  Loose objects will be blown around. Holiday decorations could be
  damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

DeWald
7 follow-up statements
916 
WWUS73 KOAX 130437
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
1037 PM CST Tue Dec 12 2017

...Another Windy Day on Wednesday...

IAZ043-055-056-NEZ011-012-015>018-031>034-131245-
/O.CON.KOAX.WI.Y.0006.171213T1500Z-171213T2200Z/
Monona-Harrison-Shelby-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-
Madison-Stanton-Cuming-Burt-
Including the cities of Onawa, Mapleton, Missouri Valley, 
Woodbine, Logan, Dunlap, Harlan, Creighton, Bloomfield, Crofton, 
Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, 
Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, 
Pierce, Plainview, Osmond, Wayne, Norfolk, Stanton, West Point, 
Wisner, Tekamah, Oakland, Lyons, and Decatur
1037 PM CST Tue Dec 12 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM CST
WEDNESDAY...

* TIMING...Winds substantially increase by late morning, and 
  diminish by late afternoon. 

* WINDS...Northwest winds increasing to 25 to 35 mph, gusting 45 
  to 55 mph at times. 

* IMPACTS...High profile vehicles will have difficulty 
  traveling. Loose objects will be blown around. Holiday 
  decorations could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
271 
WWUS73 KOAX 130858
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
258 AM CST Wed Dec 13 2017

...Strong Northwest Winds Today...

IAZ069-079-080-090-091-NEZ043>045-051>053-067-132230-
/O.EXB.KOAX.WI.Y.0006.171213T1500Z-171213T2300Z/
Pottawattamie-Mills-Montgomery-Fremont-Page-Colfax-Dodge-
Washington-Saunders-Douglas-Sarpy-Cass-
Including the cities of Council Bluffs, Glenwood, Red Oak, 
Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Schuyler,
Fremont, Blair, Wahoo, Ashland, Yutan, Omaha, Bellevue, 
Papillion, La Vista, and Plattsmouth
258 AM CST Wed Dec 13 2017

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

The National Weather Service in Omaha/Valley has issued a Wind
Advisory, which is in effect from 9 AM this morning to 5 PM CST
this afternoon. 

* TIMING...substantial increase in wind speeds by late morning
  before diminishing by late afternoon. 

* WINDS...northwest at 30 to 35 mph, gusting to 40 to 50 mph. 

* IMPACTS...High profile vehicles will have difficulty 
  traveling. Loose objects will be blown around. Holiday 
  decorations could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

IAZ043-055-056-NEZ011-012-015>018-031>034-132230-
/O.EXT.KOAX.WI.Y.0006.171213T1500Z-171213T2300Z/
Monona-Harrison-Shelby-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-
Madison-Stanton-Cuming-Burt-
Including the cities of Onawa, Mapleton, Missouri Valley, 
Woodbine, Logan, Dunlap, Harlan, Creighton, Bloomfield, Crofton, 
Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, 
Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, 
Pierce, Plainview, Osmond, Wayne, Norfolk, Stanton, West Point, 
Wisner, Tekamah, Oakland, Lyons, and Decatur
258 AM CST Wed Dec 13 2017

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

* TIMING...substantial increase in wind speeds by late morning
  before diminishing by late afternoon. 

* WINDS...northwest at 30 to 35 mph, gusting to 40 to 50 mph. 

* IMPACTS...High profile vehicles will have difficulty 
  traveling. Loose objects will be blown around. Holiday 
  decorations could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
085 
WWUS73 KOAX 131135
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
535 AM CST Wed Dec 13 2017

...Strong Northwest Winds Today...

NEZ030-042-132230-
/O.EXB.KOAX.WI.Y.0006.171213T1200Z-171213T2300Z/
Boone-Platte-
Including the cities of Albion, St. Edward, and Columbus
535 AM CST Wed Dec 13 2017

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

The National Weather Service in Omaha/Valley has issued a Wind
Advisory, which is in effect until 5 PM CST this afternoon. 

* TIMING...today. 

* WINDS...northwest at 30 to 35 mph, gusting to 40 to 55 mph.

* IMPACTS...High profile vehicles will have difficulty 
  traveling. Loose objects will be blown around. Holiday 
  decorations could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NEZ011-012-015>018-031>033-043-132230-
/O.EXT.KOAX.WI.Y.0006.171213T1200Z-171213T2300Z/
Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Madison-Stanton-Cuming-
Colfax-
Including the cities of Creighton, Bloomfield, Crofton, Wausa, 
Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, 
Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, 
Plainview, Osmond, Wayne, Norfolk, Stanton, West Point, Wisner, 
and Schuyler
535 AM CST Wed Dec 13 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

* TIMING...today. 

* WINDS...northwest at 30 to 35 mph, gusting to 40 to 55 mph.

* IMPACTS...High profile vehicles will have difficulty 
  traveling. Loose objects will be blown around. Holiday 
  decorations could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-051>053-067-
132230-
/O.CON.KOAX.WI.Y.0006.171213T1500Z-171213T2300Z/
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Burt-Dodge-Washington-Saunders-Douglas-Sarpy-Cass-
Including the cities of Onawa, Mapleton, Missouri Valley, 
Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, 
Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, 
Tekamah, Oakland, Lyons, Decatur, Fremont, Blair, Wahoo, Ashland,
Yutan, Omaha, Bellevue, Papillion, La Vista, and Plattsmouth
535 AM CST Wed Dec 13 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM
CST THIS AFTERNOON...

* TIMING...substantial increase in wind speeds by mid morning 
  before diminishing by late afternoon. 

* WINDS...northwest at 30 to 35 mph, gusting to 40 to 50 mph.

* IMPACTS...High profile vehicles will have difficulty 
  traveling. Loose objects will be blown around. Holiday 
  decorations could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
278 
WWUS73 KOAX 131655
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
1055 AM CST Wed Dec 13 2017

...Strong Northwest Winds Today...

NEZ068-090>093-132300-
/O.EXA.KOAX.WI.Y.0006.000000T0000Z-171213T2300Z/
Otoe-Johnson-Nemaha-Pawnee-Richardson-
Including the cities of Nebraska City, Tecumseh, Sterling, 
Auburn, Pawnee City, Table Rock, and Falls City
1055 AM CST Wed Dec 13 2017

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

The National Weather Service in Omaha/Valley has issued a Wind
Advisory, which is in effect until 5 PM CST this afternoon. 

* TIMING...today.

* WINDS...northwest at 30 to 35 mph, gusting to 40 to 55 mph.

* IMPACTS...High profile vehicles will have difficulty 
  traveling. Loose objects will be blown around. Holiday 
  decorations could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NEZ011-012-015>018-030>033-042-043-132300-
/O.CON.KOAX.WI.Y.0006.000000T0000Z-171213T2300Z/
Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-
Cuming-Platte-Colfax-
Including the cities of Creighton, Bloomfield, Crofton, Wausa, 
Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, 
Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, 
Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, 
West Point, Wisner, Columbus, and Schuyler
1055 AM CST Wed Dec 13 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* TIMING...today.

* WINDS...northwest at 30 to 35 mph, gusting to 40 to 55 mph.

* IMPACTS...High profile vehicles will have difficulty 
  traveling. Loose objects will be blown around. Holiday 
  decorations could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-051>053-067-
132300-
/O.CON.KOAX.WI.Y.0006.000000T0000Z-171213T2300Z/
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Burt-Dodge-Washington-Saunders-Douglas-Sarpy-Cass-
Including the cities of Onawa, Mapleton, Missouri Valley, 
Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, 
Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, 
Tekamah, Oakland, Lyons, Decatur, Fremont, Blair, Wahoo, Ashland,
Yutan, Omaha, Bellevue, Papillion, La Vista, and Plattsmouth
1055 AM CST Wed Dec 13 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* TIMING...today. 

* WINDS...northwest at 30 to 35 mph, gusting to 40 to 55 mph.

* IMPACTS...High profile vehicles will have difficulty 
  traveling. Loose objects will be blown around. Holiday 
  decorations could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
936 
WWUS73 KOAX 132115
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
315 PM CST Wed Dec 13 2017

IAZ079-080-090-091-NEZ011-016-017-030-031-042>044-051>053-067-068-
090>093-132215-
/O.CAN.KOAX.WI.Y.0006.000000T0000Z-171213T2300Z/
Mills-Montgomery-Fremont-Page-Knox-Antelope-Pierce-Boone-Madison-
Platte-Colfax-Dodge-Saunders-Douglas-Sarpy-Cass-Otoe-Johnson-
Nemaha-Pawnee-Richardson-
Including the cities of Glenwood, Red Oak, Sidney, Hamburg, 
Tabor, Farragut, Clarinda, Shenandoah, Creighton, Bloomfield, 
Crofton, Wausa, Verdigre, Niobrara, Neligh, Elgin, Pierce, 
Plainview, Osmond, Albion, St. Edward, Norfolk, Columbus, 
Schuyler, Fremont, Wahoo, Ashland, Yutan, Omaha, Bellevue, 
Papillion, La Vista, Plattsmouth, Nebraska City, Tecumseh, 
Sterling, Auburn, Pawnee City, Table Rock, and Falls City
315 PM CST Wed Dec 13 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Omaha/Valley has cancelled the
Wind Advisory. 

While still gusty, wind speeds have diminished to below advisory
levels. Thus, the wind advisory that was previously in effect has
been cancelled. 

$$

IAZ043-055-056-069-NEZ012-015-018-032>034-045-132300-
/O.CON.KOAX.WI.Y.0006.000000T0000Z-171213T2300Z/
Monona-Harrison-Shelby-Pottawattamie-Cedar-Thurston-Wayne-Stanton-
Cuming-Burt-Washington-
Including the cities of Onawa, Mapleton, Missouri Valley, 
Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Hartington, 
Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, 
Wayne, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, 
Decatur, and Blair
315 PM CST Wed Dec 13 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* TIMING...Rest of this afternoon.

* WINDS...Northwest at 25 to 35 mph, gusting to 45 mph.

* IMPACTS...High profile vehicles will have difficulty 
  traveling. Loose objects will be blown around. Holiday 
  decorations could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
924 
WWUS73 KOAX 132150
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
350 PM CST Wed Dec 13 2017

IAZ043-055-NEZ012-015-018-032>034-045-132300-
/O.CAN.KOAX.WI.Y.0006.000000T0000Z-171213T2300Z/
Monona-Harrison-Cedar-Thurston-Wayne-Stanton-Cuming-Burt-
Washington-
Including the cities of Onawa, Mapleton, Missouri Valley, 
Woodbine, Logan, Dunlap, Hartington, Laurel, Randolph, Coleridge,
Pender, Macy, Walthill, Winnebago, Wayne, Stanton, West Point, 
Wisner, Tekamah, Oakland, Lyons, Decatur, and Blair
350 PM CST Wed Dec 13 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Omaha/Valley has cancelled the
Wind Advisory. 

While still gusty, wind speeds have diminished to below advisory
levels. Thus, the wind advisory that was previously in effect has
been cancelled. 

$$

IAZ056-069-132300-
/O.CON.KOAX.WI.Y.0006.000000T0000Z-171213T2300Z/
Shelby-Pottawattamie-
Including the cities of Harlan and Council Bluffs
350 PM CST Wed Dec 13 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* TIMING...Through 5 pm.

* WINDS...Northwest at 25 to 35 mph, gusting to 45 mph.

* IMPACTS...High profile vehicles will have difficulty 
  traveling. Loose objects will be blown around. Holiday 
  decorations could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
849 
WWUS73 KOAX 132226
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
426 PM CST Wed Dec 13 2017

IAZ056-069-132330-
/O.CAN.KOAX.WI.Y.0006.000000T0000Z-171213T2300Z/
Shelby-Pottawattamie-
Including the cities of Harlan and Council Bluffs
426 PM CST Wed Dec 13 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Omaha/Valley has cancelled the
Wind Advisory. 

While still gusty, wind speeds have diminished to below advisory
levels. Thus, the wind advisory that was previously in effect has
been cancelled. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Dec 12, 11:30 AM CST, 3 hours 35 minutes earlier.

Area forecast discussion, Dec 12, 11:30 AM CST, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1130 AM CST Tue Dec 12 2017

.SHORT TERM...(Today through Thursday)
Issued at 250 AM CST Tue Dec 12 2017

We will remain in a prevailing northwest flow pattern aloft today
into tonight ahead of the next vigorous short-wave trough which
will move through the mid-MO Valley tomorrow (Wed). In the low
levels, winds will back to westerly today, allowing for
downslope-induced warming to erode the cooler air mass which
filtered into the region behind yesterday's (Mon) cold front.
While some warm-advection-related clouds could linger, afternoon
highs should range from around 50 in the west to 40-45 across our
southwest IA counties.

Tonight into Wednesday, the next strong cold front (associated
with the disturbance mentioned above) will advance through the
northern Plains and mid-MO Valley. Mild overnight temperatures
and late morning/early-afternoon highs on Wednesday will give way
to falling mercury by mid afternoon. Winds will be quite strong
again from the northwest and a wind advisory may become necessary.
While we will indicate a low-probability chance of precipitation
across our northeastern counties, better potential will remain to
our east. Additionally, we could see a brief window of elevated
fire weather conditions along the Kansas border Wednesday
afternoon where a favorable overlap of strong winds and
warmer/drier air will reside.

On Thursday, yet another short-wave trough and related cold front
will track from the northern High Plains into the region. It
currently appears that this system will contain a bit more
moisture, translating to a more meaningful chance of precipitation.
Model forecast soundings indicate light snow as the initial
precipitation type, changing over to light rain by afternoon as
the boundary layer warms. Our official forecast will indicate
accumulations approaching a half inch over portions of northeast
NE, tapering to trace amounts south toward I-80. The NAM and GFS
solutions depict a swath of 1.0-1.5" snow accumulation across our
area, so this is something we will continue to monitor.

.LONG TERM...(Thursday night through Monday)
Issued at 250 AM CST Tue Dec 12 2017

Latest medium-range model guidance is now in better agreement in
indicating that a multi-stream trough will track from the British
Columbia and Pacific Northwest coasts on Friday into the Great
Plains later Saturday into Sunday. Ahead of this system, we will
see continued mild conditions Friday into Saturday with highs in
the 40s to lower 50s. About the only model that shows QPF across
our area is the ECMWF, and we will include slight-chance PoPs
Saturday afternoon into Saturday night. Thereafter, we could see
some amplification of a broader-scale trough from central Canada
into the north-central U.S. early next week. Confidence in that
scenario remains low with our forecast indicating continued
above-normal temperatures.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1127 AM CST Tue Dec 12 2017

A ribbon of VFR clouds will continue to push east over KOMA and
KLNK early this afternoon and has already cleared east of KOFK.
Little in the way of aviation concern as it remains VFR.
Otherwise, a cold front will sweep through the area in the early
morning hours providing LLWS to the TAF sites. Gusty northwest
surface winds to 30kts expected for Wednesday morning.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

SHORT TERM...Mead
LONG TERM...Mead
AVIATION...Kern
Hazardous weather outlook, Dec 12, 4:00 AM CST, 11 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
400 AM CST Tue Dec 12 2017

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-130000-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
400 AM CST Tue Dec 12 2017

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A cold front will move through the region early Wednesday with
strong northwest winds developing by mid morning and continuing
through the afternoon. In addition, a brief period of high fire
danger could materialize Wednesday afternoon near the Kansas
border where an overlap of strong winds and warmer and drier air
will reside.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

Wind Advisories in Nebraska, 2017Wind Advisories in Iowa, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.